Group training

mycelia school spawn production training course logo

SPAWN production course

September 27 – 30, 2021

Trouble finding reliable information on spawn production? Stop looking on the internet and get the real deal now.

Since 1999, people from more than 70 countries have put their trust in our education program on spawn production. Because we have been spawn producers for more than 35 years. We share our knowledge with you.

Our 4-day program has been developed over more than 20 years of experience and is based on our extensive training experience from individual courses, group courses and substrate group trainings.If you’re still in doubt, ask someone who has been here before.

We give you the real deal, guaranteed. Warning: this is an in-depth course. Having some kind of scientific background is essential.

DETAILS

Next edition: September 27 – 30, 2021
Fee: 1480 EUR per participant*
Location: Mycelia’s premises

Training language
: English. We can however accommodate for French, German and Spanish speaking participants to a certain degree.
Group size: maximum 21

*VAT, board and lodging not included.

Program

SUBJECT TRAINER
08:30 – 09:15 Welcome and practical briefing Kasper Moreaux
09:15 – 09:50 Mycelia’s introduction video, floor plan and visit to the premises
09:50 – 12:30 Parallel sessions: preparation of growing media, coffee break between sessions
           50 min       Group 1: Preparation of a spawn carrier: grain- cooking, mixing with additives and bag- filling; positioning of the bags on the autoclave trolleys, autoclave loading. Water management, pH and dry matter measurement. Kasper Moreaux & Jean Meirlaen
10:40 – 11:00 Coffee break
           50 min       Group 2: Preparation of agar-media: recipes, sterilisation. Agar media as testing tools for microbiological quality of air and materials Pascale Vergeyle & Hélène Ntimba
11:50 – 12:30 First stages of spawn production: components, mixing, humidification, bag-types, bag-filling, sterilisation Kasper Moreaux
12:30 – 13:30 Lunch break
13:30 – 14:30 Biology part I: taxonomy, Prokaryotes vs. Eukaryotes, food chain, role of enzymes Magda Verfaillie
14:30 – 15:00 Coffee break
15:00 – 16:00 Parallel sessions: overall quality control
           30 min       Group 1: Role and use of a Laminar Airflow, distribution of agar media in petri dishes under LAF, cleaning and disinfection of surfaces Pascale Vergeyle
           30 min       Group 2: First visit to the cleanroom area, including introduction to dressing procedure and rules of conduct Magda Verfaillie
16:00 – 17:00 Biology part II: Bacteria and fungi: bacterial cell structure and multiplication. Structure, life cycle and classification of Higher and Imperfect Fungi Magda Verfaillie
SUBJECT TRAINER
08:30 – 10:30 Disinfection, sterilisation and filtration: methods and efficiency, sterilisation cycles, overpressure Kasper Moreaux
10:30 – 11:00 Coffee break
11:00 – 11:30 Breathing bags: types of vessels, bags and boxes, essentials of filters, spawn bags vs. production systems Jan Van Nuffel
11:30 – 12:30 Parallel sessions: Essential machines
           30 min       Group 1: Autoclave and steam generator, practical use of steam, cooling units Pascale Vergeyle
           30 min       Group 2: Overpressure units and laminar air flows, visit to the technical floor, air flow management Kasper Moreaux
12:30 – 13:30 Lunch break
13:30 – 14:30 Dealing with micro-organisms in the production of spawn: presence of propagules in the air, cleanroom classes, air control, use of LAF, use of overpressure, rules of conduct Magda Verfaillie
14:40 – 15:00 Coffee break
15:00 – 16:20 Mother cultures and mother spawn: GMP, quality control and degeneration of strains Kasper Moreaux
16:20 – 17:00 Case study: examples from real life Pascale Vergeyle
SUBJECT TRAINER
08:30 – 13:00 Parallel session: Inoculation practice
           120 min       Group 1: Mother spawn department (pratical subculture method inoculation, strain preservation techniques, demonstration of incubating mother cultures) Magda Verfaillie & Hélène Ntimba
10:30 – 11:00 Coffee break
           120 min       Group 2: Spawn inoculation in Mycelia’s main inoculation room: upscaling, inoculation, particle counting and air speed measurement, incubation, quality control, shaking and reshaking; Cleaning and disinfection: rules and practice Pascale Vergeyle
13:00 – 14:00 Lunch break
14:00 – 14:30 Applied research and traceability Kasper Moreaux
14:30 – 15:30 Parallel sessions: Cleanroom essentials
           30 min       Group 1: Microscopy Mihály Vidacs &Leon Deverick
15:30 – 16:00 Coffee break
           30 min       Group 2: Bag sealing: difficulties, dangers and solutions Roel Van de Heyning
16:30 – 17:00 Demonstration of incubating spawn: good and bad examples, discussion Kasper Moreaux
SUBJECT TRAINER
08:30 – 10:00 Feasibility study: financial study and investment Roel Van de Heyning
10:00 – 10:50 Spawn production systems around the world Kasper Moreaux
10:50 – 11:10 Coffee break
11:10 – 11:50 Design your own spawn lab Magda Verfaillie
11:50 – 12:30 Mushroom cloning Mihály Vidacs
12:30 – 13:30 Lunch break
13:40 – 16:00 Parallel sessions: Cleanroom practice
           60 min      Group 1 (combo/non-combo students): Laminar air flows (LAF) and overpressure units (OU): filter types, LAF and OP construction rules and calculations, common mistakes, maintenance, demonstration. Combo students: calculate your overpressure system. Kasper Moreaux
14:30 – 15:00 Coffee break
           60 min      Group 2: Ready spawn: selection, conservation, packaging and dispatching, cleaning and disinfection of trolleys and rooms Pascale Vergeyle and Yasja Ongena
16:00 – 17:00 Mapping air quality in your premises with the help of an air quality map. Evaluation of Petri dishes made on day 1 Magda Verfaillie
17:00 – 18:00 Delivery of USB stick and certificates, Shiitake beer tasting.Closing of the course.

DO YOU WANT TO BE UPDATED ON THE NEXT EDITION?
Sign up below and we’ll let you know the dates of the next edition.